ET Returns

Actually, ET never left, it just started behaving itself. ET, of course, stands for Essential Thombocytosis. But you knew that, right?

Back in July 2010, I wrote a post called The Disorder Has a Name. The disorder is a blood disorder I have and Essential Thombocytosis is its name.

I’ve been on medication for 18 months and for the first 12 months it seemed the medication was working. However, over the past six months my blood test results have been coming back with unsatisfactory numbers. And those numbers are steadily climbing. If you want to talk in numbers, here are my stats. My normal was always around 150. Prior to going on to the medication I was up to 790. After taking the medication I went down to an acceptable 435. My last test had me at 650 and when I have my next test in a couple of weeks, I know it number will be higher. I can feel it!

The worst thing is the headaches. Every day. All the time. Sometimes tolerable, mostly not. I have to grin and bear it because pain killers do nothing to ease the discomfort. Then there’s the tingling in my feet and that swollen feeling. They probably are swollen, of course, but I can no longer tell. I just ensure I do foot exercises on a regular basis to ensure my circulation improves. Although there are other side affects, the only other one I’ll mention is the tiredness. Extreme, totally exhausted fatigue. Not able to drag myself out of bed fatigue. Mind numbing, not able to concentrate fatigue. It totally sucks.

Yeah, that’s ET for you. It’s something that will never go away so I guess I’ll have to find a way to push it aside and not let it take over my life. But, honestly, sometimes it’s extremely hard to smile, let alone pretend I care, especially when my head feels as if it’s about to split open to release some alien.

Sorry, I’m feeling a bit down today. I’ll get over it and carry on as normal before a blink of an eye. Almost.

4 thoughts on “ET Returns”

  1. Karen, so sorry to hear this! Is there other medication you can try, or anything else that helps with this condition? It’s so hard to function normally through pain. I hope you see some improvement again soon!

  2. I’m not sure yet, Sherry. I have to wait until I see the specialist at the beginning of January. I’m hoping that something can be done because it’s becoming harder and harder to function, the longer it goes on.

Leave a Comment

This site uses Akismet to reduce spam. Learn how your comment data is processed.